October 25, 2010
Welcome to the Avoiding a migraine Forum
February 27, 2011
You are not alone. Often when a Migraine occurs, the Trigeminal nerve and its branches can become inflamed and irritated. This can cause facial pain and other symptoms. To be sure, we always recommend that any time your normal Migraine pattern changes you should get to a doctor and start a discussion with him about these changes. He may want to evaluate you further to be sure that it is just a change in your Migraine status and not something else important that may need to be addressed.
This particular forum topic is about avoiding Migraine, and it sounds like you might be a great candidate for preventive medications. There are a few that specifically address nerve type pain, such as Neurontin and Lyrica that you may want to ask your doctor about. As with any preventive medicines, a good trial will take quite some time, and a lot of patience will be required to be sure that the medicine either will or will not work for you at this time. So try very hard to have patience, okay? I know it can be so very hard. I got through several trials by remembering that each day was one more step toward getting better. As long as I was moving forward, no matter how slowly, I felt like I could get through one more week, or day, or minute because I got through the last one. Even if a preventive fails, you have still made significant progress forward, because you now know one thing that will not work for you. This too is important and can give your doctor clues about your particular Migraine attacks.
MOH (Medication overuse headache) is very common with those who suffer chronic pain issues. Sometimes they may not even be Migraine pain issues! If you're taking a pain medication more than 3 times per week, this very well may be your problem. You might get some clues by using a Migraine journal, as most headache specialists and neurologists will require one to help them diagnose and treat you as well as suggest trigger avoidance techniques and to determine if you may suffer from MOH. If you haven't begun one yet, Migraine.com has an online journal you can share with your doctor by going to this link: http://bit.ly/hgE7DK Good luck Tonia, and I hope you'll keep in touch with us and let us all know how you're doing 😀
January 4, 2012
I am New on here but I am trying to reach out to others like me. I am young but I have been suffering from migraines since I was a child. I used to only get them once every couple of months but in the last year I get them once or twice a week. I am now on a medication that I take every day that is supposed to keep them from happening. It stops the little ones but not the major ones. I have tried so many triptans. I have an appt with a neurologist, but I am so nervous as to what he is going to say. I hate the medication and I wonder if there is any point in taking it if I am still getting them all the time anyway? Plus I am so nervous as to why there would be such a spike in the number of migraines that I am getting now as to my whole life? If anyone has gone through this same thing please respond!!!
January 5, 2012
LPG0327, Don't get discouraged!
I wish you were seeing a headache specialist, especially since the change that seems to be occurring. However, hopefully your neurologist will be able to help you out when you get there.
A couple things to remember:
Medication to prevent Migraine attacks rarely eliminates them entirely. The goal for most doctors is to get you to see a 50% reduction in frequency and/or duration or the amount of pain you feel when you have one.
Sometimes medicines stop working after a while. Getting to your doctor and having a conversation with them will be helpful in deciding if you need to look at either adding another medication to help the situation, or start over with something else.
Don't forget that it is very common for Migraineurs to have other conditions going on that can influence their Migraine attacks. Optimizing our overall health is vital toward achieving a good outcome where management is concerned.
Is there a chance you could have MOH? http://bit.ly/ijgOEO
January 23, 2012
I just started on these, Its only been like 2 months. I Guess I was just hoping that they would go away completely...As for the triptans I have just tried several differant kinds over the last year but none of them seem to help. I am looking for a more natural route. I do not like being on this medication as it is. I just need to find out what the neurologist has to say!! Thank you for the positive words!!!